Missouri, 2006

Damaging Wind in Missouri, July 10, 2006

July 10, 2006 · NWS SGF · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Jul 10, 5:40 PM CST, 1 hour 5 minutes earlier.

Area forecast discussion, Jul 10, 5:40 PM CST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION...AVIATION UPDATE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
640 PM CDT MON JUL 10 2006

.DISCUSSION...
QUICK UPDATE TO THE FORECAST TO ACCOUNT FOR LINE OF SHRA/TSRA MOVING
THROUGH THE AREA. INCREASED POPS PARTICULARLY OVER SOUTH CENTRAL MO.

GAGAN

&&

.PREV DISCUSSION.../230 PM CDT MON JUL 10/
WHAT A DIFFERENCE A DAY MAKES WITH PRECIPITABLE WATER VALUES RISING
TO NEAR 2 INCHES...WEAK LOW LEVEL CONVERGENCE AND A FAIRLY STRONG
THERMAL GRADIENT DEVELOPS ACROSS THE OZARKS AND SOUTHEAST KANSAS.
RAINFALL RATES HAVE BEEN EXTREME IN PARTS OF SOUTH CENTRAL MISSOURI
WHERE LOCALLY FOUR TO SIX INCHES FELL IN THE HEAD WATERS OF THE
JACKS FORK RIVER BASIN IN SOUTHERN TEXAS COUNTY.

THE THERMAL/MOISTURE GRADIENT ALONG THE 85H TROUGH WILL ALLOW FOR
THE CONTINUATION OF CONVECTION TO DEVELOP ACROSS FAR SOUTHWEST
MISSOURI FOR THE NEXT SEVERAL HOURS. FORECAST CONCERNS DEAL WITH
FLOODING POTENTIAL AND THE OVERALL MOVEMENT OF THE 85H TROUGH AND
WEAK SURFACE BOUNDARY AS IT RELATES TO PRECIPITATION CHANCES THROUGH
THURSDAY.

THIS MOST LIKELY PLACE OF HIGHEST RAINFALL AND PRECIPITATION CHANCES
WILL BE ALONG THE I-44 CORRIDOR AS THE 85H TROUGH AND THERMAL
GRADIENT REMAINS IN TACK. QPF AMOUNTS WILL BE BASED ON HPC GUIDANCE
AND LATEST RUC/RADAR TRENDS FOR THIS EVENING. WILL LIKELY SEE AREAL
AMOUNTS OF 0.50 TO 1.50 INCHES ACROSS SOUTHWEST MISSOURI BETWEEN
21-03Z. FLOODING CONCERNS WILL REMAIN WEAK DUE TO THE PERSISTENT
DROUGHT CONDITIONS IN THE PAST YEAR.  HOWEVER...LOCALIZED FLOODING
WILL LIKELY DEVELOP IN THE FLOOD PRONE AREAS OF THE OZARKS AND
SOUTHEAST KANSAS DUE TO THE HIGH RAINFALL RATES EXPECTED.

LATER FORECAST WILL BE BASED ON A BLEND OF THE GFS/WRF AS BOTH HAVE
SIGNIFICANT DIFFERENCES...BUT HAVE TRENDED TOWARD A WETTER SCENARIO
FOR THE NEXT SEVERAL DAYS AS THE 85H TROUGH HOLDS NEAR THE REGION.
WILL NOT GET TO OVERWHELM ON PERCENTAGES...BUT 50/50 LOOKS GOOD SO
FAR WITH A SLOW DECREASE FROM SOUTHWEST MISSOURI TO CENTRAL MISSOURI
BY THURSDAY MORNING AS THE MAIN LOW/MID LEVEL CONVERGENCE SIGNAL
BECOME WEAKER. LATEST GFS/WRF TRENDS ARE SHOWING A BROAD TROUGH AT
UPPER LEVELS (CENTRAL ROCKIES/UPPER MIDWEST) BY THE WEEK/WEEKEND.
HAVE ALREADY TRENDED FOR A MORE STAGNANT WEATHER PATTERN FOR THE
EXTENDED RANGE...BUT LATER SHIFTS WILL NEED TO PAY ATTENTION TO THIS
SCENARIO AND A BROAD UPPER LOW DEVELOPING ACROSS THE WESTERN GULF OF
MEXICO... JLT

PREVIOUS DISCUSSION OF LONG TERM AT 1130 AM.

LONG TERM TRENDS CONTINUE TO INDICATE A STAGNANT WEATHER PATTERN
DEVELOPING ACROSS THE OZARKS...WITH A TYPICAL SUMMER TYPE UPPER
RIDGE PARKED ACROSS THE UPPER MID WEST/NORTHERN PLAINS. MEAN
GUIDANCE AND ENSEMBLES SHOWED THE HIGHEST THICKNESS VALUES AND
ASSOCIATED SURFACE TEMPERATURES ACROSS THE NORTHERN PLAINS WITH
RECORD HIGH TEMPERATURES FOR THIS AREA LIKELY. REAL-TIME
STANDARDIZED ANOMALIES AT THE 85H DONT INDICATE ANYTHING OUT OF THE
ORDINARY FOR (OZARKS/SOUTHEAST KANSAS) TEMPERATURES TO RISE ABOVE
NORMAL MEANS. HOWEVER...THE CONTINUED DRY CONDITIONS AND NO AIR MASS
REPLACEMENT FOR SURFACE CONDITIONS...BELIEVE HIGHS IN THE MID 90S
LOOK GOOD WITH HEAT INDICES APPROACHING OR EXCEEDING 100 DEGREES
OVER THE UPCOMING WEEKEND.

LATER SHIFTS WILL NEED TO FINE TUNE THE LOCAL EFFECTS...BUT THIS
SHOULD BE THE HOTTEST AND MOST HUMID FOR THIS SUMMER SO FAR. IN
ADDITION...70H WILL BE LOW ENOUGH TO PRODUCE LATE AFTERNOON/EARLY
EVENING CONVECTION...ESPECIALLY ACROSS THE EASTERN OZARKS WHERE WEAK
CONVERGENCE MAY DEVELOP. JLT

&&

.AVIATION...

FOR THE 00Z TAFS...LINE OF SHRA/TSRA HAS MADE IT THROUGH JLN AND
WILL BE EXITING SGF WITHIN THE HOUR. THE QUESTION THEN BECOMES...HOW
QUICKLY AND HOW FAR NORTH WILL REDEVELOPMENT OCCUR TONIGHT. ANOTHER
BATCH OF SHRA/TSRA HAS DEVELOPED OVER NE OK IN THE PAST FEW HOURS. A
MYRIAD OF BOUNDARIES ACROSS THIS AREA HAVE LED TO THIS ACTIVITY
MOVING IN SEVERAL DIFFERENT DIRECTIONS...PRIMARILY TO THE EAST. JLN
AND SGF MAY VERY WELL BE ON THE NORTHERN PERIPHERY OF THIS
DEVELOPMENT AS IT HEADS EAST. FOR NOW...WILL CARRY A TEMPO FOR LIGHT
RAIN AT JOPLIN FOR THE REST OF THE EVENING AND END A TEMPO FOR TSRA
AT SGF AT 01Z. WILL MONITOR RADAR TRENDS AND UPDATE THE TAFS AS THIS
RAIN EVENT EVOLVES. OUTSIDE OF SHRA/TSRA...CIGS/VIS SHOULD STAY
ABOVE MVFR FOR THE MOST PART...BRIEFLY DROPPING DOWN TO MVFR AROUND
SUNRISE TUESDAY. THE RISK FOR SHRA/TSRA WILL CONTINUE INTO TUESDAY
AND HAVE CARRIED VCSH FOR NOW.

GAGAN

&&

.SGF WATCHES/WARNINGS/ADVISORIES...

MO...NONE.
KS...NONE.

WFO SGF
Hazardous weather outlook, Jul 10, 3:32 PM CST, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
432 PM CDT MON JUL 10 2006

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-112145-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
432 PM CDT MON JUL 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

THE MAIN WEATHER HAZARD THROUGH TONIGHT WILL BE SCATTERED SHOWERS
AND THUNDERSTORMS PRODUCING RAINFALL RATES OF ONE TO TWO INCHES
PER HOUR THAT WILL CAUSE LOCALIZED FLOODING...ESPECIALLY IN AREAS
OF SOUTH CENTRAL MISSOURI WHERE LOCALLY THREE TO FIVE INCHES OF
RAIN FELL EARLIER TODAY.

IN ADDITION...SHEAR PARAMETERS HAVE INCREASED SINCE NOON...WHICH
LEADS TO AN INCREASING THREAT OF WIND DAMAGE ACROSS SOUTHWEST
MISSOURI THROUGH 8 PM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SCATTERED THUNDERSTORMS WILL PRODUCE HIGH RAINFALL RATES THROUGH
THURSDAY AS SEVERAL DISTURBANCES AND LEFTOVER BOUNDARIES WILL AID
IN THE DEVELOPMENT OF THUNDERSTORMS. INCREASING HUMIDITY VALUES
AND TEMPERATURES RISING INTO THE LOW TO MID 90S WILL CAUSE HEAT
INDICES TO APPROACH...OR EXCEED 100 DEGREES IN PORTIONS OF
SOUTHEAST KANSAS...WESTERN AND SOUTHWEST MISSOURI BY THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS AND EMERGENCY MANAGERS SHOULD REMAIN ALERT FOR POSSIBLE
ACTIVATION ACROSS SOUTHWEST MISSOURI THROUGH 8 PM. IN
ADDITION...LOCAL RAINFALL AMOUNTS AND FLOODING REPORTS ARE
ENCOURAGE FOR NEXT SEVERAL DAYS.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

JLT

In the hours before

Local storm report, Jul 10, 3:50 PM CST, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
450 PM CDT MON JUL 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     TSTM WND GST     ANDERSON                36.65N 94.44W
07/10/2006  M62 MPH          MCDONALD           MO   AMATEUR RADIO

            MESONET STATION MEASURED GUST.

&&

IZZI
Local storm report, Jul 10, 3:51 PM CST, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
451 PM CDT MON JUL 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     TSTM WND GST     ANDERSON                36.65N 94.44W
07/10/2006  M62.00 MPH       MCDONALD           MO   MESONET

            MESONET STATION MEASURED GUST.

&&

IZZI
Local storm report, Jul 10, 4:33 PM CST, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
533 PM CDT MON JUL 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND DMG     4 SW MONETT             36.88N 93.98W
07/10/2006                   BARRY              MO   CO-OP OBSERVER

            FOOT AND A HALF DIAMETER TREE BLOWN DOWN IN OBSERVERS
            FRONT YARD.

&&

IZZI
Local storm report, Jul 10, 4:40 PM CST, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
540 PM CDT MON JUL 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0537 PM     FLOOD            4 W CONWAY              37.50N 92.89W
07/10/2006                   DALLAS             MO   AMATEUR RADIO

            WATER THREE FEET DEEP IN PASTURE.

&&

MTERRY
Local storm report, Jul 10, 6:12 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
712 PM CDT MON JUL 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     FLASH FLOOD      5 E CONWAY              37.50N 92.73W
07/10/2006                   LACLEDE            MO   LAW ENFORCEMENT

            MODOT REPORTS THAT J HWY WILL REMAIN FLOODED AND CLOSED
            THROUGH THE NIGHT. ALSO ORCHID ROAD FLOODED.

&&

IZZI
Local storm report, Jul 10, 6:23 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
723 PM CDT MON JUL 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     TSTM WND DMG     4 E DOGWOOD             37.04N 92.76W
07/10/2006                   DOUGLAS            MO   EMERGENCY MNGR

            TREE BLOWN DOWN ON HIGHWAY K ABOUT ONE HALF MILE SOUTH OF
            THE WEBSTER COUNTY LINE. TREE PARTIALLY BLOCKING THE ROAD
            MODOT DISPATCHED TO REMOVE IT.

&&

IZZI

The radar

The Springfield radar (KSGF), 123 km away, was scanning. The volume nearest the first event began at 00:45 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Texas

When
July 10, 6:45 PM CST
Where
Texas County, 9 mi N of Success
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
37.583, -92.083

Severe thunderstorm wind gusts downed a large tree on Highway AW.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5522825.